week6pharmquiz.docx - 29 out of 30 points Attempt Score Time Elapsed Instructions Results Displayed 33 minutes out of 1 hour and 15 minutes

week6pharmquiz.docx - 29 out of 30 points Attempt Score...

This preview shows page 1 - 3 out of 10 pages.

Attempt Score29 out of 30 points Time Elapsed33 minutes out of 1 hour and 15 minutesInstructionsPlease answer each question below and click Submit when you have completed the Quiz.Results DisplayedFeedbackQuestion 11 out of 1 pointsA nurse is teaching a patient about his newly prescribed drug, colchicine, for gout. The nurse will instruct the patient to avoid which of the following foods?Response Feedback:High consumption of meat products and seafood increases the risk of hyperuricemia, which is the root cause of gout. Purine-rich vegetables do not increase the risk of hyperuricemia, and a high dairy intake is actually protective.Question 21 out of 1 pointsA 43-year-old woman was diagnosed with multiple sclerosis 2 years ago and has experienced a recent exacerbation of her symptoms, including muscle spasticity. Consequently, she has been prescribed Dantrolene (Dantrium). In light of this new addition to her drug regimen, what teaching point should the woman's nurse provide?Response Feedback:Dantrolene causes weakness because of its generalized reduction of muscle contraction. It is not associated with drug dependence, hyperglycemia, hypoglycemia, or hallucinations.Question 31 out of 1 pointsA patient in need of myocardial infarction prophylaxis has been prescribed sulfinpyrazone for gout. Which of the following will the nurse monitor the patient most closely for?ResponseFeedback:Since sulfinpyrazone inhibits antiplatelet action, it is important for the nurse to monitor the patient for signs of bleeding. It is also important to avoid administration of sulfinpyrazone with other drugs such as salicylates and anticoagulants (warfarin) that affect platelet aggregation. The drug does not pose a risk of hypothermia, hypotension, or renal dysfunction.
Background image
Question 41 out of 1 pointsTo minimize the risk of adverse effects of glucagon when given to an unconscious diabetic patient, as the patient regains consciousness, the nurse shouldResponseFeedback:While it is important to monitor a patient for nausea and vomiting andhelp him or her into a more comfortable position, it is most important to administer supplemental carbohydrates as soon as the patient becomes conscious. Administering supplemental carbohydrates serves to restore liver glycogen and prevent secondary hypoglycemia. Calcium supplements are not necessary in this situation.
Background image
Image of page 3

You've reached the end of your free preview.

Want to read all 10 pages?

  • Summer '15
  • Allopurinol

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture